Indiana, 2006

Hail in Indiana, September 6, 2006

September 6, 2006 · NWS IND · 1 event in 1 county or zone

An isolated strong storm produced large hail in Veedersburg. No other severe weather was reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

An isolated strong storm produced large hail in Veedersburg. No other severe weather was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 6, 3:00 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 6, 3:00 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 PM EDT WED SEP 6 2006

.DISCUSSION FOR EVENING GRIDS...HIGH PRESSURE IN CONTROL OF MUCH OF
OHIO VALLEY. CDFNT LOCATED ACROSS GREAT LAKES. A FEW TSRAS ACROSS
ERN GREAT LAKES. TEMPS ACROSS INDIANA WERE IN THE 70S WITH MOSTLY
SUNNY SKIES.

MODELS CONT TO BE FAIRLY CONSISTENT WITH OVERALL
PATTERN ACROSS OHIO VALLEY. WL USE BLEND FOR THIS FORECAST.

FORECAST ISSUE WL BE WHETHER OR NOT FOG WL DEVELOP OVRNGT AGAIN.

HIGH PRESSURE WL REMAIN ACROSS FA TONIGHT. BUFKIT SOUNDINGS SHOWING
SOME LIGHT FOG ACROSS FA ONCE AGAIN. THIS APPEARS REASONABLE GIVEN
LIGHT WINDS. TIME SECTIONS SHOW PLENTY OF DOWNWARD MOTION AND LITTLE
RH. CURRENT FORECAST WITH PATCH FOG AND MOSTLY CLEAR SKIES LOOKS
GOOD. MET GUIDANCE LOOKS A BIT WARM. A QUICK CHECK OF CURRENT DPS
REVEAL MET GUIDANCE IS A BIT TOO MOIST. PLAN ON USING COOLER MAV
NUMBERS TONIGHT.

HIGH PRESSURE CONTS TO DOMINATE WEATHER ACROSS INDIANA ON THURSDAY.
TIME SECTIONS CONT TO SHOW LITTLE IN THE WAY OF MOISTURE FOR
CLOUDINESS. CU RULE ALSO SHOWING VERY LITTLE CU AROUND. MOSTLY SUNNY
SKIES WL REMAIN IN THE FORECAST. MOS LOOKS GOOD FOR HIGHS GIVEN H85
TEMPS ARE A DEGREE OR SO WARMER DURING THIS TIME. WL USE BLEND.

THURSDAY NIGHT...HIGH PRESSURE BEGINS TO MOVE EAST. H85 WINDS SHIFT
TO BE MORE SOUTHWESTERLY. THIS SHOULD ALLOW TEMPS TO WARM A BIT
OVRNGT. STILL DO NOT SEEM MUCH IN THE WAY OF CLOUD COVER. VERY
SIMILAR DPS TO PREVIOUS NIGHTS. MOS IN GOOD SHAPE FOR LOWS AS H85
TEMPS REMAIN AROUND 12C. WL USE BLEND.

NEXT CHANCE FOR PRECIP WL BE THIS WEEKEND AS SYSTEM ACROSS GREAT
LAKES BEGIN MOVING SOUTH. WL MONITOR TRENDS HERE AS GFS KEEPS CHC
PRECIP ACROSS FA THROUGH MUCH OF NEXT WEEK.

&&

.AVIATION...DISCUSSION FOR THE 18Z TAFS
HIGH PRESSURE MOVING EAST ACROSS THE OHIO VALLEY TONIGHT WILL
DOMINATE OUR WEATHER THROUGH THURSDAY. MODEL SOUNDINGS INDICATE
THERE IS ENOUGH LOW LEVEL MOISTURE FOR SCATTERED CUMULUS CLOUDS THIS
AFTERNOON. THEN CLEAR SKIES SHOULD BE THE RULE TONIGHT AND AS MORE
DRYING ALOFT OCCURS.

EVEN THOUGH THERE SHOULD BE SOME DRYING THIS AFTERNOON...FOG WILL
BE A MAJOR ISSUE AGAIN TONIGHT ESPECIALLY AT KLAF...KHUF AND KBMG
TAF SITES. CROSSOVER TEMPERATURES ARE IN THE UPPER 50S AND LOW
TEMPERATURES ARE EXPECTED TO BE ABOUT 3 TO 5 DEGREES COOLER THAN THE
CROSSOVER TEMPERATURES.  THIS MAY BE ENOUGH TO PRODUCE LIFR
CONDITIONS AT FOGGIER PLACES SUCH AS KBMG.  ONLY THING FOG MAY NOT
BEGIN AS EARLY AS LAST NIGHT AND IT SHOULD CLEAR OUT QUICKLY AFTER
SUNRISE ON THURSDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...JEH
PUBLIC...JB
Hazardous weather outlook, Sep 6, 8:25 AM EST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
925 AM EDT WED SEP 6 2006

INZ021-028>031-035>049-051>057-060>065-067>072-071045-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
825 AM CDT WED SEP 6 2006 /925 AM EDT WED SEP 6 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY FROM SATURDAY
THROUGH TUESDAY. IT REMAINS TOO EARLY TO TELL IF SEVERE WEATHER
WILL BE LIKELY. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY
ALL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JOHNSON/JB

The radar

The Indianapolis radar (KIND), 96 km away, was scanning. The volume nearest the first event began at 21:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Fountain

When
September 6, 4:45 PM EST to 5:00 PM EST
Where
Fountain County, Veedersburg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.117, -87.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528331.